Alert archive / Utah / Snow Advisories in 2006

Snow Advisory 49, NWS Salt Lake City, UT

December 18, 2006

NWS Salt Lake City, UT issued this snow advisory at Dec 18, 2006, 3:14 PM MST. It took effect at Dec 18, 2006, 6:00 PM MST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2006, 3:14 PM MST (22:14 UTC)
In effect from
Dec 18, 2006, 6:00 PM MST
Expired
Dec 19, 2006, 8:24 PM MST
In force
26 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 182214
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
314 PM MST MON DEC 18 2006

.AN UPPER LOW WILL TRACK ACROSS ARIZONA TONIGHT AND TUESDAY
BRINGING MOISTURE INTO SOUTHERN UTAH. 

UTZ013-017-018-020-190600-
/O.NEW.KSLC.SN.Y.0049.061219T0100Z-061220T0500Z/
SAN RAFAEL SWELL-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-
314 PM MST MON DEC 18 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM MST
TUESDAY. 

THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH
MOUNTAINS AND THE SOUTH CENTRAL VALLEYS.

NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO 6
INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS.

SNOW WILL DEVELOP OVER PORTIONS OF EXTREME SOUTHERN UTAH THIS
EVENING THEN SPREAD NORTH AND WEST...AND BECOME MORE WIDESPREAD BY
EARLY TUESDAY. PRECIPITATION WILL OCCASIONALLY FALL AS RAIN OR
RAIN AND SNOW MIXED AT THE LOWER ELEVATIONS IN THE ADVISORY AREA.

SNOW WILL CONTINUE TUESDAY THEN TAPER OFF FROM THE WEST LATE IN
THE DAY. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 
WWUS45 KSLC 190500
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MST MON DEC 18 2006

.AN UPPER LOW WILL TRACK ACROSS ARIZONA TONIGHT AND TUESDAY
BRINGING MOISTURE INTO SOUTHERN UTAH.

UTZ013-017-018-020-191300-
/O.CON.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/
SAN RAFAEL SWELL-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-
1000 PM MST MON DEC 18 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST TUESDAY. 

THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH
MOUNTAINS AND THE SOUTH CENTRAL VALLEYS.

NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO
6 INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS.

SNOW HAS DEVELOPED OVER PORTIONS OF EXTREME SOUTHERN UTAH THIS
EVENING AND WILL CONTINUE TO SPREAD NORTH...AND BECOME MORE
WIDESPREAD BY EARLY TUESDAY. PRECIPITATION WILL OCCASIONALLY FALL
AS RAIN OR RAIN AND SNOW MIXED AT THE LOWEST ELEVATIONS IN THE
ADVISORY AREA.

SNOW WILL CONTINUE TUESDAY THEN TAPER OFF FROM THE WEST LATE IN
THE DAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 191124
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
424 AM MST TUE DEC 19 2006

.AN UPPER LOW WILL TRACK ACROSS ARIZONA TODAY AND TONIGHT BRINGING
MOISTURE INTO SOUTHERN UTAH.

UTZ016-191930-
/O.EXA.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/
SOUTHWEST UTAH-
424 AM MST TUE DEC 19 2006

...SNOW ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

THIS ADVISORY IS FOR THE SOUTHWESTERN UTAH VALLEYS IN IRON AND
BEAVER COUNTIES.

NEW SNOW ACCUMULATION BY THIS EVENING WILL RANGE FROM 2 TO 6
INCHES.

SNOW DEVELOPED OVER THIS AREA DURING THE NIGHT AND WILL CONTINUE
ON AND OFF THROUGH THE DAY. HOWEVER...THE BULK OF THE SNOW WILL
PROBABLY FALL DURING THE MORNING HOURS. SNOW WILL TAPER TO SHOWERS
THIS EVENING THEN END.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UTZ013-017-018-020-191930-
/O.CON.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/
SAN RAFAEL SWELL-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-
424 AM MST TUE DEC 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH
MOUNTAINS AND THE SOUTH CENTRAL VALLEYS.

NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO
6 INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS.

SNOW HAS BECOME WIDESPREAD OVER SOUTHERN UTAH OVERNIGHT AND WILL
CONTINUE AT TIMES THROUGH THE DAY. THE SNOW WILL TAPER OFF FROM
THE WEST THIS EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 192148
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
248 PM MST TUE DEC 19 2006

.AN UPPER LOW WILL TRACK ACROSS ARIZONA TODAY AND TONIGHT
BRINGING MOISTURE INTO SOUTHERN UTAH.

UTZ013-016>018-020-200500-
/O.CON.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-
HENRY MOUNTAINS-SOUTH CENTRAL UTAH-
248 PM MST TUE DEC 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

THIS ADVISORY IS FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH
MOUNTAINS AND THE SOUTH CENTRAL VALLEYS.

NEW SNOW ACCUMULATION BY LATE TUESDAY WILL RANGE FROM 2 TO
6 INCHES IN THE VALLEYS TO 5 TO 12 INCHES IN THE MOUNTAINS.

SNOW HAS BECOME WIDESPREAD OVER SOUTHERN UTAH OVERNIGHT AND WILL
CONTINUE AT TIMES THROUGH THE DAY. THE SNOW WILL TAPER OFF FROM
THE WEST THIS EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 200324
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
824 PM MST TUE DEC 19 2006

...SNOW TAPERING OFF ACROSS SOUTHERN UTAH...

UTZ013-016>018-020-200430-
/O.CAN.KSLC.SN.Y.0049.000000T0000Z-061220T0500Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-
HENRY MOUNTAINS-SOUTH CENTRAL UTAH-
824 PM MST TUE DEC 19 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
SNOW ADVISORY FOR THE SAN RAFAEL SWELL...THE SOUTHERN UTAH
MOUNTAINS AND THE SOUTH CENTRAL VALLEYS.

SNOW OVER SOUTHERN UTAH IS TAPERING OFF THIS EVENING AS THE UPPER
LOW OVER ARIZONA CONTINUES TO MOVE EAST OF THE AREA. SNOW FLURRIES
ARE STILL POSSIBLE TONIGHT...PARTICULARLY OVER THE MOUNTAINS...BUT
LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Dec 18, 10:00 AM MST, 5 hours 14 minutes earlier.

Area forecast discussion, Dec 18, 10:00 AM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MST MON DEC 18 2006

.SYNOPSIS...AN UPPER LOW OVER SOUTHERN CALIFORNIA WILL
MOVE EAST ACROSS ARIZONA THROUGH TUESDAY. THIS LOW WILL SPREAD
MOISTURE INTO SOUTHERN AND EASTERN UTAH TONIGHT THROUGH
TUESDAY NIGHT. HIGH PRESSURE WILL PREVAIL OVER THE NORTH.

&&

.DISCUSSION...WIDESPREAD STRATUS CONTINUES ACROSS MUCH OF THE AREA
THIS MORNING AND WILL BE SLOW TO BURN OFF. POCKETS OF LIGHT SNOW
ARE FALLING OUT OF THE STRATUS AND WILL PERSIST UNTIL IT BREAKS UP
OR BURNS OFF.

THE UPPER LOW HAS CLOSED OFF OVER SRN CA AND WILL TRACK VERY SLOWLY
EWD NEXT 24HRS OR SO. THIS FEATURE WILL SPREAD MOISTURE UP INTO UT
TODAY WITH PRECIP STARTING TONIGHT OVER THE SE THEN SPREADING WWD
OVERNIGHT. EASTERLY FLOW AT 700 MB WILL FAVOR THE EAST SLOPES OF THE
SRN MTNS BUT LOW LEVEL NORTHERLIES WILL WORK AGAINST GETTING LARGE
OROGRAPHIC SNOWFALL TOTALS. STILL...EXPECT ADVISORY AMOUNTS OVER A
GOOD PORTION OF SRN UT TONIGHT AND TUE AND WILL LIKELY ISSUE THIS
HIGHLIGHT WITH THE AFTERNOON FORECAST.

HIGH PRESSURE BUILDS BACK INTO THE AREA WEDNESDAY AND BREAKS DOWN
THU AHEAD OF THE NEXT PAC TROF. THE 12Z GFS HAS A DEEPER AND MORE
SPLIT SOLUTION FOR THIS NEXT TROF THAN THE 06Z RUN AND THIS IS NOT
UNREASONABLE GIVEN THE SPLIT FLOW PATTERN ALREADY IN PLACE OVER THE
WEST.

CURRENT FORECAST HAS THESE TRENDS SO NO UPDATES PLANNED AT THIS
TIME.

&&

.AVIATION...LOW CLOUDS IN THE VICINITY OF THE TERMINAL THIS MORNING
WILL OCCASIONALLY BRING CEILINGS DOWN TO 1000FT THROUGH 21Z.
ABUNDANT LOW LEVEL MOISTURE WILL POTENTIALLY PRODUCE LOW STRATUS AND
FOG AGAIN TONIGHT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY/C.SMITH/GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 18, 5:50 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
550 AM MST MON DEC 18 2006

UTZ001>009-011-014>016-WYZ021-191344-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WEST CENTRAL UTAH-
WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
550 AM MST MON DEC 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

HIGH PRESSURE WILL PREVAIL TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ010-012-013-017>021-191344-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH PLATEAU/BOOK CLIFFS-
550 AM MST MON DEC 18 2006

THE HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHERN UTAH.

DAY ONE...TODAY

CLOUDS WILL INCREASE TODAY AS THE FLOW ALOFT BECOMES SOUTHERLY AHEAD
OF A DEVELOPING LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA.

DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM MOVING ACROSS ARIZONA WILL BRING PERIODS
OF SNOW...WITH RAIN IN THE LOWEST VALLEYS TUESDAY. SIGNIFICANT
ACCUMULATIONS ARE POSSIBLE IN THE HIGHER ELEVATIONS WITH LIGHT TO
MODERATE ACCUMULATIONS IN MOST VALLEYS. HIGH PRESSURE ALOFT WILL
RETURN MIDWEEK...BRINGING DRY CONDITIONS TO THE REGION. THE NEXT
PACIFIC STORM SYSTEM WILL ARRIVE EARLY FRIDAY...BUT WILL LIKELY
PRODUCE ONLY SCATTERED LIGHT PRECIPITATION INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Snow Advisories in Utah, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.